Alert archive / California / Wind Advisories in 2011

Wind Advisory 58, NWS Los Angeles, CA

June 28, 2011

NWS Los Angeles, CA issued this wind advisory at Jun 28, 2011, 8:26 PM PDT. It took effect at Jun 29, 2011, 10:00 AM PDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2011, 8:26 PM PDT (03:26 UTC)
In effect from
Jun 29, 2011, 10:00 AM PDT
Expired
Jun 29, 2011, 9:00 PM PDT
In force
11 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

440 
WWUS76 KLOX 290326
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
826 PM PDT TUE JUN 28 2011

CAZ059-291200-
/O.NEW.KLOX.WI.Y.0058.110629T1700Z-110630T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
826 PM PDT TUE JUN 28 2011

...WIND ADVISORY IN EFFECT FROM 10 AM TO 9 PM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY FOR THE ANTELOPE VALLEY. THIS ADVISORY IS IN EFFECT
FROM 10 AM TO 9 PM PDT WEDNESDAY.

* WINDS AND TIMING...SOUTHWEST WINDS 20 TO 35 MPH WITH LOCAL
  GUSTS UP TO 50 MPH WILL DEVELOP ACROSS THE DESERT ON WEDNESDAY
  AND CONTINUE THROUGH WEDNESDAY EVENING.

* IMPACTS...BLOWING DUST MAY FORM WHICH CAN REDUCE VISIBILITIES TO
  ONE QUARTER MILE OR LESS. STRONG CROSS WINDS MAY MAKE DRIVING
  DIFFICULT...ESPECIALLY ALONG THE 14 FREEWAY AND PEARBLOSSOM
  HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF
35 MPH WITH FREQUENT GUSTS GREATER THAN 45 MPH. MOTORISTS IN THE
ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.
MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT REDUCED
VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND.

&&

$$

HALL
3 follow-up statements
620 
WWUS76 KLOX 291202
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
502 AM PDT WED JUN 29 2011

CAZ059-292015-
/O.CON.KLOX.WI.Y.0058.110629T1700Z-110630T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
502 AM PDT WED JUN 29 2011

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
PDT THIS EVENING. 

* WINDS AND TIMING...SOUTHWEST WINDS 20 TO 35 MPH WITH LOCAL GUSTS
  UP TO 50 MPH WILL DEVELOP ACROSS THE DESERT LATER THIS MORNING
  AND CONTINUE THROUGH THE EVENING. THE WINDS WILL BE STRONGEST IN
  THE WESTERN FOOTHILLS.

* IMPACTS...BLOWING DUST COULD LOCALLY REDUCE VISIBILITIES 
  TO ONE QUARTER MILE OR LESS. STRONG CROSS WINDS MAY MAKE 
  DRIVING DIFFICULT...ESPECIALLY ALONG THE 14 FREEWAY AND 
  PEARBLOSSOM HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF
35 MPH WITH FREQUENT GUSTS GREATER THAN 45 MPH. MOTORISTS IN THE
ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.
MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND.

&&

$$

ASR
540 
WWUS76 KLOX 292005
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
ISSUED BY NATIONAL WEATHER SERVICE SAN FRANCISCO CA
105 PM PDT WED JUN 29 2011

CAZ059-300400-
/O.CON.KLOX.WI.Y.0058.000000T0000Z-110630T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
105 PM PDT WED JUN 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING. 

* WINDS AND TIMING...SOUTHWEST WINDS 20 TO 35 MPH WITH LOCAL 
  GUSTS UP TO 50 MPH WILL DEVELOP ACROSS THE DESERT LATER THIS 
  MORNING AND CONTINUE THROUGH THE EVENING. THE WINDS WILL BE 
  STRONGEST IN THE WESTERN FOOTHILLS. 

* IMPACTS...BLOWING DUST COULD LOCALLY REDUCE VISIBILITIES TO 
  ONE QUARTER MILE OR LESS. STRONG CROSS WINDS MAY MAKE DRIVING 
  DIFFICULT...ESPECIALLY ALONG THE 14 FREEWAY AND PEARBLOSSOM 
  HIGHWAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS ARE OR WILL SOON BE IN EXCESS OF
35 MPH WITH FREQUENT GUSTS GREATER THAN 45 MPH. MOTORISTS IN THE
ADVISORY AREA SHOULD BE PREPARED FOR SUDDEN GUSTY CROSS WINDS.
MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE
URGED TO USE CAUTION WHILE TRAVELING ACROSS DESERT. EXPECT
REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND.

&&

$$
365 
WWUS76 KLOX 300400
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
900 PM PDT WED JUN 29 2011

CAZ059-300500-
/O.EXP.KLOX.WI.Y.0058.000000T0000Z-110630T0400Z/
ANTELOPE VALLEY-
INCLUDING THE CITIES OF...LANCASTER...PALMDALE
900 PM PDT WED JUN 29 2011

...WIND ADVISORY HAS EXPIRED...

THE NATIONAL WEATHER SERVICE HAS ALLOWED A WIND ADVISORY FOR THE
ANTELOPE VALLEY TO EXPIRE AT 9 PM PDT THIS EVENING. LOCAL WIND
GUSTS IN EXCESS OF 35 MPH REMAIN POSSIBLE ACROSS THE WESTERN
PORTION OF THE ANTELOPE VALLEY TONIGHT.

$$

HALL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 28, 6:44 PM PDT, 1 hour 42 minutes earlier.

Area forecast discussion, Jun 28, 6:44 PM PDT, 1 hour 42 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
644 PM PDT TUE JUN 28 2011

.SYNOPSIS...

AN UPPER-LEVEL LOW PRESSURE SYSTEM WILL SWING OVER THE REGION
THROUGH WEDNESDAY WITH POSSIBLE SHOWERS FOR THE NORTHERN
AREAS...AND WINDS IN THE MOUNTAINS AND DESERTS. HIGH PRESSURE WILL
MOVE IN THURSDAY AND BRING ABOVE SEASONAL TEMPERATURES THROUGH THE
HOLIDAY WEEKEND. THE HIGH PRESSURE SYSTEM MAY FETCH SUBTROPICAL
MOISTURE INTO THE MOUNTAINS AND DESERTS EARLY NEXT WEEK.

&&

.UPDATE...

KVBX RADAR INDICATES A BAND OF SHOWERS HOLDING TOGETHER OVER THE
COASTAL WATERS OFFSHORE OF SAN LUIS OBISPO COUNTY. WITH THIS LINE
OF SHOWERS ORIENTED ALONG WITH A LINE OF INCREASING MOISTURE IN
THE MODEL SOLUTIONS...POPS WERE ADDED TO PACKAGE FOR MAINLY SAN
LUIS OBISPO COUNTY THIS EVENING ALONG WITH INCREASING CLOUDINESS.
ADDITIONAL UPDATES TO THE PACKAGE MAY BE ISSUED LATER THIS
EVENING.

&&

.PREV DISCUSSION...

SHORT TERM (TODAY-FRI)...A COLD FRONT SWEEPING THROUGH THE BAY
AREA TODAY WILL CONTINUE TO MOVE SOUTHEAST THROUGH THE STATE
TONIGHT, WEAKENING AS IT DOES. GIVEN THE AMOUNT OF MOISTURE IT HAS
ENTRAINED AND JUST THE MAGNITUDE OF THE TROF ITSELF IT APPEARS AT
LEAST SOME LIGHT RAIN WILL DEVELOP NORTH OF PT CONCEPTION LATER
TONIGHT INTO EARLY WED. THE CHANCES OF THIS RAIN ACTUALLY TIPPING
ANY RAIN BUCKETS WILL DIMINISH FROM NORTHWEST TO SOUTHEAST ACROSS
SLO AND NRN SBA COUNTIES, BUT EVEN NRN SBA COUNTY SHOULD AT LEAST
SEE SOME SPRINKLES BY WED MORNING. SO POPS HAVE BEEN INCREASED
ACROSS THAT AREA IN LINE WITH THIS BEING A HIGH POP BUT VERY LOW
QPF EVENT. I EXPECT MOST AREAS UP NORTH WILL CHECK IN WITH LESS
THAN A TENTH OF AN INCH, BUT COULD SEE UP TO A QUARTER INCH IN THE
SANTA LUCIAS IN NRN SLO COUNTY.

THE FRONT WILL CONTINUE TO WEAKEN AS IT SLIDES THROUGH THE REMAINDER
OF THE FORECAST AREA WED WITH JUST A FEW CLOUDS PASSING THROUGH.
MAINLY THE IMPACTS WILL BE COOLER TEMPERATURES AND INCREASING WINDS.
WINDS WILL BE CLOSE TO ADVISORY LEVEL IN THE ANTELOPE VALLEY BY
AFTERNOON, THOUGH NOT CONFIDENT ENOUGH NOW TO ISSUE ONE THIS EARLY.
ALSO SOME GUSTY WINDS EXPECTED THROUGH THE SANTA YNEZ RANGE DURING
THE EARLY EVENING HOURS BUT GENERALLY BELOW ADVISORY LEVELS.

MARINE LYR EXPECTED TO DEEPEN SOME OVERNIGHT TONIGHT AHEAD OF THE
FRONT. 18Z NAM SHOWED THIS BETTER THAN EARLIER RUNS AND EXPECT
CLOUDS TO MOVE INTO THE SANTA CLARITA VALLEY BY MORNING. GIVEN THE
BETTER THAN EXPECTED COOLING THAT TOOK PLACE ACROSS THE VALLEYS
TODAY THIS SEEMS LIKE A GOOD BET.

HIGH PRESSURE WILL BE BUILDING IN RAPIDLY BEHIND THE TROF THU AND
FRI BEGINNING A LONG DURATION WARMING TREND THAT WILL TAKE US
THROUGH THE HOLIDAY WEEKEND. HIGHS SHOULD WARM UP AT LEAST 5-10
DEGREES THU WITH A SIMILAR TREND FRI. THIS WILL PUSH INLAND TEMPS
NEAR 100 BY FRIDAY AFTERNOON.

LONG TERM (SAT-TUE)...LOOKS LIKE THE WARMING TREND WILL PEAK
SUNDAY, THEN LEVEL OFF THROUGH EARLY NEXT WEEK. ALTHOUGH THE MODELS
TODAY WERE A SKOSH COOLER OVER THE WEEKEND HIGHS SHOULD STILL TOP
100 IN THE WARMEST INTERIOR VALLEYS AND POSSIBLY AS HIGH AS 105-108
IN THE ANTELOPE VALLEY. 12Z MODELS WERE ALSO DRIER WITH THE
SOUTHEAST FLOW SUN-TUE THAN PREVIOUS RUNS, BUT THIS COULD JUST BE
TEMPORARY. WOULD PREFER TO HOLD ONTO THE LOW CONVECTIVE POPS EARLY
NEXT WEEK AS THE POSITION OF THE HIGH IS STILL MARGINALLY FAVORABLE
FOR SOMETHING IF A GOOD MOISTURE SOURCE CAN BE TAPPED. AS OF NOW THE
MODELS DO NOT SHOW THIS HAPPENING, BUT THE CHANCES ARE CERTAINLY
BETTER THAN ZERO SO THE SLIGHT CHANCE OF TSTORMS OVER THE MTNS AND
ANTELOPE VALLEY WILL REMAIN IN THE FORECAST.

&&

.AVIATION...29/0005Z.

IFR TO MVFR CONDITIONS WILL DEVELOP THROUGH 07Z THIS EVENING AHEAD
OF A COLD FRONT DROPPING SOUTH. THE MARINE LAYER SHOULD LIFT
THROUGHOUT TONIGHT...BUT OCCASIONAL IFR CATEGORY CEILINGS ARE
POSSIBLE BENEATH SHOWERS OR DRIZZLE. CURRENT PACKAGE IS OPTIMISTIC
WITH CLEARING ON WEDNESDAY...BUT THERE IS A CHANCE THAT MVFR
CONDITIONS COULD PERSIST THROUGHOUT WEDNESDAY AFTERNOON.

KLAX...MVFR CONDITIONS WILL SPREAD INTO KLAX WITHIN THE NEXT 90
MINUTES AND PERSIST THROUGH AT LEAST 19Z WEDNESDAY. THERE IS A 30
PERCENT CHANCE OF IFR CONDITIONS BETWEEN 13Z AND 19Z WEDNESDAY.
THERE IS A CHANCE THAT MVFR CONDITIONS COULD PERSIST THROUGHOUT THE
PERIOD.

KBUR...VFR CONDITIONS WILL PERSIST THROUGH AT LEAST 06Z THIS
EVENING...THEN MVFR CONDITIONS SHOULD SPREAD IN BETWEEN 06Z AND 10Z
TONIGHT. MVFR CONDITIONS WILL PERSIST THROUGH AT LEAST 18Z
WEDNESDAY...BUT THERE IS A 30 PERCENT CHANCE OF IFR CONDITIONS
BETWEEN 10Z AND 18Z WEDNESDAY. THERE IS A CHANCE THAT MVFR
CONDITIONS MAY PERSIST PAST 18Z WEDNESDAY.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC...HALL/WOFFORD
AVIATION...HALL
SYNOPSIS..SETO/HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 28, 6:00 AM PDT, 14 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT TUE JUN 28 2011

CAZ034>041-044>046-051>054-059-087-088-547-548-291300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT TUE JUN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH MONDAY

IT WILL BE VERY HOT OVER THE HOLIDAY WEEKEND INCLUDING THE FOURTH OF
JULY. MANY TRIPLE DIGIT READINGS ARE EXPECTED INLAND AND WHILE THE
COASTAL AREAS WILL BE COOLER TEMPERATURES THERE WILL STILL BE ABOVE
NORMAL. PEOPLE PLANNING OUTDOOR ACTIVITIES OVER THIS UPCOMING
HOLIDAY WEEKEND SHOULD PLAN ON AND PREPARE FOR VERY HOT TEMPERATURES.

RORKE

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 28, 9:10 PM PDTSmall Craft AdvisoryLOX5 days

Nearby

Wind Advisories in California, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.